Chaotic behavior of the p-adic Potts-Bethe mapping II

Otabek Khakimov, Farrukh Mukhamedov

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


The renormalization group method has been developed to investigate p-adic q-state Potts models on the Cayley tree of order k. This method is closely related to the examination of dynamical behavior of the p-adic Potts-Bethe mapping which depends on the parameters q, k. In Mukhamedov and Khakimov [Chaotic behavior of the p-adic Potts-Behte mapping. Discrete Contin. Dyn. Syst. 38 (2018), 231-245], we have considered the case when q is not divisible by p and, under some conditions, it was established that the mapping is conjugate to the full shift on Kp symbols (here Kp is the greatest common factor of k and p ? 1). The present paper is a continuation of the forementioned paper, but here we investigate the case when q is divisible by p and k is arbitrary. We are able to fully describe the dynamical behavior of the p-adic Potts-Bethe mapping by means of a Markov partition. Moreover, the existence of a Julia set is established, over which the mapping exhibits a chaotic behavior. We point out that a similar result is not known in the case of real numbers (with rigorous proofs).

Original languageEnglish
Pages (from-to)3433-3457
Number of pages25
JournalErgodic Theory and Dynamical Systems
Issue number11
Publication statusPublished - Nov 30 2022


  • Potts-Bethe mapping
  • chaos
  • p-adic numbers
  • shift

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Chaotic behavior of the p-adic Potts-Bethe mapping II'. Together they form a unique fingerprint.

Cite this